Women's Health Community
DURAGESIC PATCH
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

DURAGESIC PATCH

My mother is trying to wein off the duragesic patch. Would it be common for her to be using VICODIN to weing off the patch. Or Would it make more sense that she has a narcotic addiction. She has taken ALOT of Vicodin in a short amount of time and to me seems like an addiction. Although of course she says it isn't. She is a nurse and assumes I haven't a clue about any of this. I think she knows just what to say because of her training. Any thoughts or similar situations would be appreciated.
Related Discussions
2 Comments Post a Comment
Blank
Avatar n tn
If your mom has had a medical reason to be so medicated and is now recovered it would not be unusual for a doc to use other meds to wean her off. However if she is taking more than is prescribed then there is a problem. Vicodin is an "as needed" med. Not intended for long term use for chronic pain. Usually just for a week or so after a surgery or injury. It is also HIGHLY addictive, for anybody, even a nurse. You just seem like a concerned daughter and I can't blame you. SHe really should not be taking high doses. The Duragesic is used for long term pain management and then sometimes docs will toss in a couple of Vicodin for breakthru pain. Excessive use of Vicodin can lead to severe Liver damage which I am sure she is aware.  Sorry, but like you it just doesn't add up. Hope you are able to discuss this with her and IF she has a problem, will get help for it. Especially if she is currently working as a nurse. Good Luck!
--J
Blank
Avatar n tn
It's all dependent on what alot is.  Is it alot based on what she has been prescribed or is it that you just feel like it's alot?  I took both fiorocette 3 (a barbituate mixed with codeine) and oxycodone regularly for 3 year up until about a year ago.  When I weaned off, I took the regular doses for about 3 weeks and then tapered off.  It took about a 1.5 months to do.  If your mom is not tapering off and is taking more then prescribed, maybe a conversation with her dr. is in order.  He won't be able to discuss her treatment with you because of HIPPA laws but he would at least have a seed planted.  For her to think she is involnurable as a nurse is naive.  A hospital I worked at in Michigan lost one of it's drs because she was writing vicodine prescriptions to herself.  She spent a year in jail plus who knows what else.  I'm not saying your mother is in a similar situation but it definately happens.

Good luck.  I hope it works out for your mother.
Blank
Post a Comment
To
Recent Activity
1386765 tn?1451167937
Blank
pb95 commented on photo
1 hr ago
463897 tn?1448485050
Blank
MH Community Mgr commented on photo
2 hrs ago
1386765 tn?1451167937
Blank
pb95 commented on mhv's status
3 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
134578 tn?1463413330
Blank
973741 tn?1342346373
Blank
136956 tn?1425609872
Blank
Mississauga, ON
4851940 tn?1385441629
Blank
United Kingdom
Avatar universal
Blank
1340994 tn?1374197577
Blank
Raleigh, NC
Women's Health Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Women's Health Answerers
134578 tn?1463413330
Blank
973741 tn?1342346373
Blank
136956 tn?1425609872
Blank
Mississauga, ON
4851940 tn?1385441629
Blank
United Kingdom
Avatar universal
Blank
1340994 tn?1374197577
Blank
Raleigh, NC